Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Pueblo, CO

June 6, 2014Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2014, 6:04 PM MDT for Baca County, Colorado. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 6:04 PM MDT (00:04 UTC)
Expired
Jun 6, 2014, 6:31 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Baca County, CO

The radar

The Dodge City radar (KDDC), 207 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:06 PM MDTTSTM WND GST 589 S Springfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 12:38 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS55 KPUB 070004
SVRPUB
COC009-070045-
/O.NEW.KPUB.SV.W.0053.140607T0004Z-140607T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT

* AT 604 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SPRINGFIELD TO 13 MILES WEST OF ELKHART...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...WALSH...VILAS...TWO BUTTES AND STONINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10221 3734 10273 3764 10246 3764 10205
      3763 10204 3699 10205
TIME...MOT...LOC 0004Z 235DEG 34KT 3733 10261 3703 10213 

HAIL...<.75IN
WIND...60MPH

$$

KT
3 follow-up statements
250 
WWUS55 KPUB 070021
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT FRI JUN 6 2014

COC009-070045-
/O.CON.KPUB.SV.W.0053.000000T0000Z-140607T0045Z/
BACA CO-
621 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN BACA COUNTY...

AT 620 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VILAS TO 10 MILES NORTHWEST OF ELKHART...MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 552 PM...A WIND GUST TO 58 MPH WAS
REPORTED 9 MILES SOUTH OF SPRINGFIELD. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WALSH...VILAS...TWO BUTTES AND STONINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3706 10216 3732 10256 3764 10240 3764 10205
      3763 10204 3706 10205
TIME...MOT...LOC 0020Z 246DEG 36KT 3736 10238 3713 10200 

HAIL...<.75IN
WIND...60MPH

$$

KT
932 
WWUS55 KPUB 070027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
627 PM MDT FRI JUN 6 2014

COC009-070045-
/O.CON.KPUB.SV.W.0053.000000T0000Z-140607T0045Z/
BACA CO-
627 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL BACA COUNTY...

AT 627 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STONINGTON TO 11 MILES NORTH OF ELKHART...MOVING EAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WALSH AND STONINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3736 10232 3750 10205 3708 10205
TIME...MOT...LOC 0027Z 258DEG 44KT 3731 10220 3716 10195 

HAIL...<.75IN
WIND...60MPH

$$

KT
528 
WWUS55 KPUB 070031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT FRI JUN 6 2014

COC009-070041-
/O.CAN.KPUB.SV.W.0053.000000T0000Z-140607T0045Z/
BACA CO-
631 PM MDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BACA COUNTY IS
CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3736 10232 3750 10205 3708 10205
TIME...MOT...LOC 0029Z 235DEG 34KT 3732 10218 3717 10193 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:28 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 6, 3:28 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT FRI JUN 6 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 328 PM MDT FRI JUN 6 2014

...SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE
SOUTHEAST PLAINS...

SOUTHEAST UPSLOPE FLOW HAS MAINTAINED DEW POINTS IN THE 50S ACROSS
THE SOUTHEAST PLAINS THIS AFTERNOON AND WATER VAPOR LOOPS SUGGEST
ANOTHER IMPULSE MOVING THROUGH WESTERLY FLOW ALOFT ACROSS THE AREA
THIS AFTERNOON.  THUS...SCATTERED THUNDERSTORMS A GOOD BET OVER THE
MOUNTAINS AS AFTERNOON HEATING COMBINED WITH WEAK FORCING ALOFT
MOVES IN.  AS THESE MOVE EASTWARD INTO THE SOUTHEAST PLAINS AND
ENCOUNTER CAPE VALUES OF 1500-2500 J/KG...EXPECT RAPID THUNDERSTORM
INTENSIFICATION.  DEEP LAYER SHEARS ON THE ORDER OF 40 KTS WILL BE
SUFFICIENT FOR ISOLATED SUPERCELL THUNDERSTORMS.  MAIN THREAT WILL
BE LARGE HAIL UP TO 2.5 INCHES IN DIAMETER AND WIND GUSTS OVER 60
MPH.  ALTHOUGH LOW LEVEL HELICITIES ARE NOT TERRIBLY HIGH WITH SFC
WINDS MORE SOUTHERLY TODAY...STILL CAN'T RULE OUT AN ISOLATED
TORNADO AS LCLS WILL BE LOWER AND THERE IS QUITE A BIT OF 0-3KM
CAPE...WHICH COULD LOCALLY INTENSIFY SPIN UPS ALONG ANY BOUNDARIES.
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THE STRONGER STORMS
TODAY.  ALTHOUGH THE LATEST HRRR SUGGESTS THAT WALDO BURN SCAR (MOST
VULNERABLE BURN SCAR TO RUN-OFF PROBLEMS) WILL GET MISSED...WITH ALL
THE MOISTURE IN THE ATMOSPHERE...AN UNLUCKY STRIKE COULD CERTAINLY
RESULT IN FLASH FLOODING. SAME WILL BE TRUE FOR THE OTHER BURN SCARS
IN AND NEAR THE SOUTHEAST MOUNTAINS...SO THIS WILL HAVE TO BE
WATCHED CLOSELY.  THOSE IN AND NEAR THE BURN SCARS SHOULD MAINTAIN A
HEIGHTENED AWARENESS OF THE WEATHER TODAY.  ACTIVITY MARCHES
EASTWARD DURING THE EVENING WITH MOST HIGH RES MODELS SHOWING
ACTIVITY EAST OF THE AREA BY MIDNIGHT...THOUGH WAA OVER THE FRONTAL
BOUNDARY TO THE SOUTH MAY KEEP GENERATING THUNDERSTORMS OVER THE
SOUTHEAST PORTIONS OF THE AREA THROUGH EARLY SATURDAY MORNING.

VERY DRY SFC DEW POINTS STILL IN PLACE ACROSS THE SOUTHWEST
MOUNTAINS...SO THUNDERSTORM CHANCES ARE MUCH LOWER...THOUGH AN
ISOLATED HIGH BASED THUNDERSTORM WILL BE POSSIBLE THROUGH THE
EVENING HOURS.

A FRONT MOVES THROUGH THE SOUTHEAST PLAINS TONIGHT THROUGH SATURDAY
MORNING...AND MODEL SOUNDINGS SUGGEST MORE OF A CAP ACROSS THE
SOUTHEAST PLAINS ON SATURDAY.  HOWEVER...WITH THE UPPER TROF
APPROACHING OUT WEST...ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAIN AREAS AND MOVE OFF
INTO THE ADJACENT PLAINS.  APPEARS HIGHEST CAPE AND BEST POTENTIAL
FOR SEVERE WILL BE ALONG THE CO/NM BORDER TOMORROW...BUT 0-6KM
SHEARS ARE STILL RUNNING AROUND 40 KTS...SO IF ENOUGH INSTABILITY
CAN BE REALIZED IN AND NEAR THE SOUTHEAST MOUNTAINS...THEN THERE
WILL BE A SEVERE THUNDERSTORM THREAT.  GREATEST CONCERN THOUGH WILL
BE POTENTIAL FOR HEAVY RAINFALL ON THE BURN SCARS.  THIS RISK MAY
ACTUALLY INCREASE FOR SATURDAY.  WILL LET LATER SHIFTS GET A LOOK AT
HIGH RES MODELS AND HOIST A FLASH FLOOD WATCH IF NECESSARY.

MOISTURE WILL MOVE INTO THE SAN LUIS VALLEY AND PORTIONS OF THE
WESTERN MOUNTAINS.  THIS WILL MEAN A SLIGHTLY BETTER CHANCE FOR
THUNDERSTORMS FOR THESE AREAS ON SATURDAY. -KT

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 328 PM MDT FRI JUN 6 2014

...COOL AND UNSETTLED WEATHER SUNDAY WITH WARMER AND DRIER
INTO MID WEEK...

SATURDAY NIGHT-SUNDAY NIGHT...WESTERLY FLOW ALOFT SATURDAY NIGHT
BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT WITH A BROAD TROUGH
MOVING ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS AS UPPER RIDGING
BUILDS INTO THE GREAT BASIN. COULD BE ANOTHER MCS ROLLING ACROSS THE
FAR SE PLAINS THROUGH SATURDAY NIGHT WITH LOW LEVEL MOISTURE MOVING
BACK ACROSS THE I-25 CORRIDOR AND EASTERN MTS SUNDAY MORNING. THIS
LOOKS TO SET THE STAGE FOR ANOTHER ROUND OF STRONG TO SEVERE STORMS
ACROSS THE EASTERN MTS AND PLAINS SUNDAY...WITH INCREASING UVV AHEAD
OF PASSING NORTHERN ROCKIES SYSTEM. WITH AMPLE AVAILABLE MOISTURE AND
INCREASING SOUTH TO SOUTHEAST LOW LEVEL WINDS ACROSS THE EASTERN
PLAINS THROUGH THE DAY SUNDAY...COULD POSSIBLY SEE TRAINING STORMS
ACROSS THE EASTERN MTS AND ESPECIALLY THE PIKES PEAK REGION WITH AN
INCREASED THREAT OF FLASH FLOODING ACROSS THE SOUTHEASTERN COLORADO
BURN SCARS. SHOULD SEE STORMS MOVING OUT ACROSS THE FAR SE PLAINS
SUNDAY NIGHT WITH CLEARING SKIES FROM WEST TO EAST INTO MONDAY
MORNING WITH SUBSIDENCE BEHIND PASSING TROUGH. MODELS CONTINUE TO
INDICATE H7 TEMPS COOLING TO BETWEEN 4C AND 10C ACROSS THE AREA
WITH THE PASSING TROUGH...LEADING TO A COOL DAY SUNDAY...WITH HIGHS
SOME 5-15F BELOW SEASONAL AVERAGES AND COOL OVERNIGHT LOWS SUNDAY
NIGHT.

MONDAY-TUESDAY...A DRIER AND WARMER PATTERN SETS UP WITH UPPER LEVEL
RIDGING BUILDING INTO THE STATE MONDAY AND FLATTENS ACROSS THE AREA
TUESDAY BY MORE ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES.

WEDNESDAY-FRIDAY...PASSING NORTHERN TIER SYSTEM SENDS A BACKDOOR
FRONT ACROSS EASTERN COLORADO WITH INCREASING LOW LEVEL MOISTURE AND
MORE UNSETTLED WEATHER POSSIBLE WEDNESDAY AND THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 328 PM MDT FRI JUN 6 2014

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND MOVE
OFF INTO THE ADJACENT PLAINS DURING THE AFTERNOON. THESE THUNDERSTORMS
WILL INTENSIFY RAPIDLY AS THEY MOVE INTO THE I-25 CORRIDOR WITH
THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. WINDOW OF GREATEST THREAT WILL BE FROM
20Z TO 01Z FOR THE KCOS AND KPUB TERMINALS. THREAT WILL SHIFT
EASTWARD THROUGH THE EVENING HOURS AND MAY CLEAR SOUTHEAST COLORADO
BY 06Z. ADDITIONAL THUNDERSTORMS MAY DEVELOP OVERNIGHT...BUT ARE
LIKELY TO REMAIN TO THE EAST OF THE I-25 CORRIDOR. AREAS OF STRATUS
WILL REDEVELOP ACROSS THE PLAINS TONIGHT WITH GENERALLY VFR CIGS
EXPECTED FOR THE KCOS AND KPUB TERMINALS. THEY COULD BRIEFLY DROP
INTO THE MVFR CATEGORY FOR KPUB TOWARDS MORNING. LOWER CIGS WILL
BE POSSIBLE FARTHER EAST. SATURDAY WILL SEE CLOUDS PERSIST LONGER
ACROSS THE SOUTHEAST PLAINS THEN ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD EASTWARD
ACROSS THE SOUTHEAST PLAINS.

KALS WILL REMAIN VFR.  THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
ACROSS THIS AREA...BUT THESE ARE LESS LIKELY TO IMPACT THE TERMINAL.
-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 6, 11:02 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT FRI JUN 6 2014

COZ058>089-093>099-071715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TO RE-DEVELOP AROUND NOON OVER THE
EASTERN MOUNTAINS. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS
TO NEAR 50 MPH ARE EXPECTED INITIALLY AS STORMS DEVELOP. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IF ONE OF
THESE THUNDERSTORMS MOVES OVER THE WALDO CANYON BURN SCAR...FLASH
FLOODING WILL BE POSSIBLE.

THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND SPREAD EAST ACROSS
THE EASTERN COLORADO PLAINS THROUGH THE AFTERNOON.  AS THEY MOVE
EAST...THEY WILL STRENGTHEN WITH SEVERAL STRONG TO SEVERE STORMS
LIKELY...WITH LARGE HAIL UP TO 2.5 INCHES IN DIAMETER AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE
THUNDERSTORM ACTIVITY WILL SHIFT EAST INTO KANSAS BY MIDNIGHT.

ANOTHER ROUND OF SHOWER AND THUNDERSTORMS ACTIVITY WILL BE POSSIBLE
ALONG THE KANSAS AND NEW MEXICO BORDERS LATE TONIGHT INTO SATURDAY
MORNING. THE EXACT LOCATION OF DEVELOPMENT WILL DEPEND HIGHLY ON
WHERE OUTFLOW BOUNDARIES RESIDE...WITH SMALL HAIL AND WIND GUSTS TO
50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A TROUGH OF LOW PRESSURE WILL DROP SOUTHEAST ACROSS THE REGION
THIS WEEKEND INCREASING LOW LEVEL UPSLOPE FLOW ACROSS THE EASTERN
MOUNTAINS AND PLAINS. THIS WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. AREAS FARTHER
WEST WILL SEE LESS ACTIVITY BUT STILL SEE SOME SHOWERS AND
THUNDERSTORMS.

PRIMARY STORM THREATS OVER THE WEEKEND WILL INCLUDE HEAVY
RAIN...FLOODING...LARGE HAIL AND LIGHTNING. THE FLOOD THREAT WILL
BE GREATEST ON AREA BURN SCARS. HOWEVER...AREA STREAMS AND RIVERS
SWOLLEN BY RECENT SNOWMELT WILL ALSO BE SUSCEPTIBLE.

AFTER A DRYING TREND MONDAY THROUGH MOST OF WEDNESDAY...THE CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN WEDNESDAY NIGHT
INTO THURSDAY AS A NEW WEATHER DISTURBANCE MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS ALL OF THE SOUTHEASTERN PLAINS THIS AFTERNOON AND
TONIGHT.

31/23

In the hours before

Special weather statement, Jun 6, 4:17 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT FRI JUN 6 2014

COZ074-088-094-062245-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
417 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 445 PM MDT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE CANYON STATE PARK...OR 12 MILES
NORTHEAST OF RATON...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRANSON AND TRINCHERA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3710 10445 3722 10393 3700 10386 3699 10408
      3699 10440
TIME...MOT...LOC 2217Z 248DEG 36KT 3704 10433

PGW
Local storm report, Jun 6, 4:44 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 NNE BRISTOL           38.15N 102.31W
06/06/2014  M1.25 INCH       PROWERS            CO   TRAINED SPOTTER

&&

MN
Special weather statement, Jun 6, 4:51 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT FRI JUN 6 2014

COZ088-094-062315-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
451 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 515 PM MDT...

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINCHERA...OR 20 MILES NORTHEAST OF
RATON...MOVING EAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BRANSON AND TRINCHERA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3711 10422 3711 10352 3701 10349 3700 10352
      3699 10420
TIME...MOT...LOC 2250Z 265DEG 48KT 3703 10412

PGW
Special weather statement, Jun 6, 4:53 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT FRI JUN 6 2014

COZ099-062330-
SPRINGFIELD VICINITY/BACA COUNTY CO-
453 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
530 PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSH...OR 17 MILES SOUTHWEST OF THE
SAUNDERS ELEVA...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSH AND STONINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3705 10244 3745 10234 3746 10226 3748 10205
      3738 10204 3703 10204
TIME...MOT...LOC 2253Z 279DEG 30KT 3732 10229

PGW
Special weather statement, Jun 6, 5:30 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT FRI JUN 6 2014

COZ088-094-070000-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
530 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 600 PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINCHERA...OR 20 MILES NORTHWEST OF DES
MOINES...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRANSON AND TRINCHERA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3702 10411 3710 10411 3710 10378 3700 10380
      3700 10412
TIME...MOT...LOC 2330Z 274DEG 11KT 3701 10403

PGW
Special weather statement, Jun 6, 5:44 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
544 PM MDT FRI JUN 6 2014

COZ095-096-070115-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
544 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR KIOWA COUNTY UNTIL 715 PM MDT...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEARING NORTHERN KIOWA COUNTY...MOVING EAST
SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS STORM.

LOCATIONS IMPACTED INCLUDE...
EADS...SHERIDAN LAKE...HASWELL...BRANDON...TOWNER...NEEGRONDA
RESERVOIR...NEEOSHE RESERVOIR...CHIVINGTON...SWEETWATER RESERVOIR...
ARLINGTON...QUEENS RESERVOIR AND BLUE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3827 10349 3853 10348 3852 10317 3859 10317
      3862 10230 3861 10205 3827 10205
TIME...MOT...LOC 2344Z 277DEG 38KT 3857 10295

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:16 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 6, 7:01 PM MDTSpecial Weather StatementPUBEl Paso89 min
Jun 6, 10:21 PM MDTSpecial Weather StatementPUBEl Paso54 min
Jun 6, 10:45 PM MDTSpecial Weather StatementPUBCrowley, Pueblo90 min
Jun 6, 11:09 PM MDTSpecial Weather StatementPUBCrowley96 min
Jun 6, 11:24 PM MDTSpecial Weather StatementPUBProwers81 min
Jun 6, 11:36 PM MDTSpecial Weather StatementPUBTeller54 min
Jun 6, 11:49 PM MDTSpecial Weather StatementPUBBent, Crowley71 min
Jun 6, 11:51 PM MDTSpecial Weather StatementPUBPueblo24 min
Jun 7, 1:35 AM MDTSpecial Weather StatementPUBPueblo55 min
Jun 7, 1:58 AM MDTSpecial Weather StatementPUBLas Animas62 min
Jun 7, 1:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jun 7, 1:29 PM MDTSpecial Weather StatementPUBCuster31 min
Jun 7, 1:33 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller29 min
Jun 7, 1:52 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo20 min
Jun 7, 2:26 PM MDTSpecial Weather StatementPUBTeller34 min
Jun 7, 3:31 PM MDTSpecial Weather StatementPUBPueblo29 min
Jun 7, 3:42 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 7, 3:57 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 7, 4:11 PM MDTSpecial Weather StatementPUBCostilla34 min
Jun 7, 4:12 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 7, 4:34 PM MDTSpecial Weather StatementPUBOtero26 min
Jun 7, 4:37 PM MDTSpecial Weather StatementPUBCuster23 min
Jun 7, 4:40 PM MDTSpecial Weather StatementPUBCrowley35 min
Jun 7, 4:52 PM MDTSpecial Weather StatementPUBBent23 min
Jun 7, 5:06 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Jun 7, 5:13 PM MDTSpecial Weather StatementPUBCrowley32 min
Jun 7, 5:14 PM MDTSpecial Weather StatementPUBBent31 min
Jun 7, 5:30 PM MDTSpecial Weather StatementPUBKiowa30 min
Jun 7, 5:58 PM MDTSpecial Weather StatementPUBKiowa32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.